Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 21, 2021, 12:22 PM EDT for Delaware County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 12:22 PM EDT (16:22 UTC)
- Expired
- Jun 21, 2021, 12:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.7
The text
As transmitted.
296 WWUS81 KILN 211622 SPSILN Special Weather Statement National Weather Service Wilmington OH 1222 PM EDT Mon Jun 21 2021 OHZ045-046-054>056-211645- Licking OH-Delaware OH-Madison OH-Franklin OH-Union OH- 1222 PM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...SOUTHERN DELAWARE...WEST CENTRAL LICKING...NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1245 PM EDT... At 1221 PM EDT, radar indicated a strong thunderstorm over Plain City, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Columbus, Dublin, Westerville, Delaware, Upper Arlington, Gahanna, Hilliard, Marysville, Worthington, Powell, Sunbury, Plain City, Minerva Park, New California, Polaris, Easton, New Albany, Shawnee Hills, Galena and Riverlea. This includes I-71 in Ohio between mile markers 114 and 133. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3999 8337 4021 8341 4034 8277 4007 8271 TIME...MOT...LOC 1621Z 260DEG 40KT 4014 8329 $$ Coniglio
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 21, 10:32 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 21, 10:32 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 1032 AM EDT Mon Jun 21 2021 .SYNOPSIS... Showers and thunderstorms are possible at times today, as a cold front moves into a warm and humid air mass. Rain will continue into tonight, before drier air begins to move into the region for Tuesday. Temperatures will be below normal through the middle of the week, with warming conditions and storm chances returning at the end of the week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Not many adjustments made regarding thinking/forecast for storm evolution during the near term period. Are already seeing some showers initiating just ahead of the advancing cold front which has already cleared Mercer County as winds have shifted around to the W and will soon go more WNW. Vis satellite shows some more agitated Cu developing just ahead of the front extending from near Hardin Co OH back west through Wayne Co IN. Will likely see additional development within this corridor as well as further south toward the Tri-State area/northern KY through the noontime hour along a subtle prefrontal trof. This activity will expand in coverage and intensity as we progress through the early/mid afternoon, eventually reaching the lower Scioto Valley/NE KY by late afternoon. At this time, while there will be a localized/brief flood/flash flood risk this afternoon, particularly for NE KY /south-central OH in areas which have received 5-6+" of rain over the past 2 weeks, the coverage and longevity of a threat may not necessitate a flood/flash flood watch issuance, but will continue to monitor trends. However, the near-parallel relation between the initiating boundary and the LL/steering- layer flow suggests some training of convection may materialize in these areas by mid/late afternoon. This, combined with environmental factors including very deep WCDs, ample instby, and PWATs >=1.75", suggest that there is a least some concern for flooding in these areas. Will continue to highlight heavy rain/flood threat in the HWO for now. 305 AM Discussion > The gradient in both temperatures and instability across the ILN CWA should be pronounced today. For example, max temps for Celina OH are forecast to be in the upper 70s, while it would not be surprising to see Portsmouth OH / Vanceburg KY get close to 90. Afternoon convective development, which will likely begin around 16Z-17Z, will be primarily focused in the southeastern half of the forecast area -- where instability (SBCAPE up to 2000-2500 J/kg) will be most robust. With this kind of instability, and 0-6km bulk shear values of around 30-40 knots, a few severe storms will be possible. No indications of a major event or big outbreak, but could be an event with a handful of warnings. Looks like primarily a wind/hail issue, with low-level directional shear not particularly impressive, but suppose a tornado may not be impossible in the more discrete early phase of the event. The overall deep-layer shear is relatively parallel to the orientation of the forcing, which is one factor that will keep this from being a bigger event. On the other hand, it may also lead to some training storms, so a low-end flood risk is also worth watching for. Any risk of hazardous weather should be cleared east of the ILN CWA by 00Z (if not a little sooner) once the surface front has moved out of the area. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... Though the threat for convection will be over after the surface front has passed through the area, some additional rain is expected for several hours later in the evening and overnight. The 700mb cold front will be lagging the surface front by about 100-150 miles. Ahead of the mid-level trough axis, providing some forcing in a continued WSW feed of theta-e, a swath of rain is expected to move NE across the forecast area between 00Z and 09Z. Not expecting any heavy amounts out of this, but it forces leaving PoPs in the forecast through much of the overnight hours. Nonetheless, conditions will be cooling and drying in the low levels, with NNW surface flow helping to bring temperatures into the mid 50s to upper 40s for lows. Very quiet conditions are expected Tuesday, as surface high pressure sets up on an axis that will extend through virtually the entire Ohio Valley region. This should allow for mostly clear skies, but with temperatures well below normal -- highs only around 70 degrees. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Surface high pressure will push east across the region Tuesday night through Wednesday night. This will provide for dry conditions with temperatures remaining several degrees below normal. Highs on Wednesday will be in the mid to upper 70s. Dry conditions will continue into Thursday as the high moves off to the east and we get into some developing southwesterly flow. This will help push temperatures on Thursday back to near normal with afternoon highs in the low to mid 80s. A mid/upper level trough will then settle in across the central CONUS as we head into the weekend with an associated cold front pushing southeast into the region Saturday into Sunday. Ahead of this, a moist southwesterly flow pattern will persist across the Ohio Valley with PWs forecast to push up to around 1.75 to 2 inches Friday into Saturday. This will result in an increasing chance for showers and thunderstorms Friday and Saturday. Will then linger a chance for showers and thunderstorms into Sunday but this will be dependent on the exact timing of the cold front through the region. Highs on Friday will be in the low to mid 80s, cooling a bit to highs in the upper 70s and lower 80s for Saturday and Sunday. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Generally dry conditions are expected at the TAF sites over the next few hours, although a few light showers are floating around near KDAY/KCMH/KLCK. Winds out of the south have settled in at around 10 knots sustained, with occasional gusts to around 20 knots. There is a greater chance of new shower and storm development in the early afternoon. This period of the forecast has been indicated with a -SHRA VCTS, and MVFR ceilings also included at KDAY. This period is timed out for the most likely timing for storm development. Wind gusts will also get well into the 20 knot range during this time frame. The storms should move out of the TAF sites by late afternoon, but some additional light rain may move back in after 00Z, indicated by another -RA or VCSH group. Winds will switch to the north tonight, diminishing to around 10 knots or less. .OUTLOOK...Thunderstorms are possible on Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...KC/Hatzos SHORT TERM...Hatzos LONG TERM...JGL AVIATION...Hatzos
Hazardous weather outlook, Jun 21, 6:55 AM EDT, 5 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 655 AM EDT Mon Jun 21 2021 INZ050-058-059-066-OHZ026-034-035-042>045-051>053-060-061-221100- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Miami-Champaign-Clark-Preble-Montgomery- 655 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ046-054>056-062>065-070>074-077>082-088- 221100- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Delaware- Madison-Franklin OH-Licking-Greene-Fayette OH-Pickaway-Fairfield- Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-Highland- Adams-Pike-Scioto- 655 AM EDT Mon Jun 21 2021 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and evening, mainly between 12 PM and 8 PM. A few storms may become severe, with the primary threat of damaging wind. Large hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. HATZOS
In the hours before
Special weather statement, Jun 21, 12:03 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1203 PM EDT Mon Jun 21 2021
OHZ045-046-211630-
Delaware OH-Union OH-
1203 PM EDT Mon Jun 21 2021
...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT CENTRAL DELAWARE AND
SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1230 PM EDT...
At 1203 PM EDT, radar indicated a thunderstorm near New California,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Dublin, Delaware, Marysville, Powell, Sunbury, New California,
Shawnee Hills, Galena, Ostrander, Interstate 71 at US Route 36/State
Route 37, Alum Creek State Park, Stratford, Bellepoint, US Route 33
at US Route 42, Warrensburg, Watkins, Leonardsburg, Kilbourne,
Columbus Zoo and New Dover.
This includes I-71 in Ohio between mile markers 124 and 136.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4037 8293 4036 8291 4028 8284 4017 8292
4014 8332 4032 8336 4040 8295
TIME...MOT...LOC 1603Z 261DEG 25KT 4025 8324
ConiglioSpecial weather statement, Jun 21, 12:22 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Wilmington OH 1222 PM EDT Mon Jun 21 2021 OHZ045-046-054>056-211645- Licking OH-Delaware OH-Madison OH-Franklin OH-Union OH- 1222 PM EDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...SOUTHERN DELAWARE...WEST CENTRAL LICKING...NORTHEASTERN MADISON AND SOUTHEASTERN UNION COUNTIES IN CENTRAL OHIO UNTIL 1245 PM EDT... At 1221 PM EDT, radar indicated a strong thunderstorm over Plain City, moving east at 45 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Very heavy rain... Locations impacted include... Columbus, Dublin, Westerville, Delaware, Upper Arlington, Gahanna, Hilliard, Marysville, Worthington, Powell, Sunbury, Plain City, Minerva Park, New California, Polaris, Easton, New Albany, Shawnee Hills, Galena and Riverlea. This includes I-71 in Ohio between mile markers 114 and 133. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3999 8337 4021 8341 4034 8277 4007 8271 TIME...MOT...LOC 1621Z 260DEG 40KT 4014 8329 Coniglio
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:15 AM EDT | Special Weather Statement | ILN | Mercer | 45 min |
| Jun 21, 4:51 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin, Mercer | 39 min |
| Jun 21, 5:21 AM EDT | Special Weather Statement | ILN | Hardin | 39 min |
| Jun 21, 12:03 PM EDT | Special Weather Statement | ILN | Delaware | 27 min |
| Jun 21, 12:44 PM EDT | Special Weather Statement | ILN | Delaware | 31 min |
| Jun 21, 1:14 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| Jun 21, 1:43 PM EDT | Special Weather Statement | ILN | Licking | 32 min |
| Jun 21, 2:00 PM EDT | Special Weather Statement | ILN | Highland, Ross | 45 min |
| Jun 21, 2:38 PM EDT | Special Weather Statement | ILN | Ross | 37 min |
| Jun 21, 2:58 PM EDT | Special Weather Statement | ILN | Hocking | 32 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.